So I started taking Prozac for anxiety/mood a little over 4 weeks ago. Doc put me on a low dose, 10 mg. Minus the first 4-5 days, which felt normal, I have been having a substantial amount of fatigue, especially muscular. I'm able to work through it (construction) and even, at times on the job, feel pretty close to normal. My workouts have really suffered, however. I have no ability to go hard and really push myself and feel totally spent after only an hour of riding at a zone 2 HR pace...this is not normal. Anyone else have experience with major fatigue on this med? I know its supposed to take 4-8 weeks for full effect of the medication. Is this a side effect that will wear off after a while? If anyody is willing to share their experience with this I would greatly appreciate it. I'm signed up for IMWI this year and if this level of fatigue continues I fear that I may be SOL. On the bright side, I'm getting more sleep than I have in years.
Try natural ways to fight depression, f@#$ pills. Get good shrink and work on it. Moods etc could be also caused by over training and hormonal imbalance, it could be even caused by deficiency of certain minerals. Prozac will just mask your problem it will not fix it. https://www.brainmdhealth.com/blog/4-ways-to-boost-your-serotonin/
Many supplements can cause mood swings, too much of alpha lipoic acid can make you feel really strange.
Try to analyze since when you started to feel different, and try discover what could cause it. I don't want to be against big pharma, but would use prozac only as a last resort.
This is a totally irresponsible response. You have no idea what the OP has tried or what he is going through. Its hard enough o get people to take them that need them exactly because of this stigma. For some it is needed and should be left for his Dr to decide not the ST forum
+1. Not to mention the OP had the confidence to bring it to a message board and ask a relevant question.
To the OP, Iâ€™ve got what would be termed â€śminorâ€ť anxiety that I can deal with through meditation and other things and have had it for as long as I can remember, unfortunately. Around 4 years ago due to a string of events my wife and I had to deal with back to back to back, I hit a point where I needed medicine and ran across the same issue as you. I even bought my first set of golf clubs because I couldnâ€™t get myself motivated to do any more than a 30 minute jog while on medicine - it was awful. As others have said, talk with your Dr to adjust dosage. Iâ€™d also consider rethinking actual â€śtrainingâ€ť for an event until you can get it all sorted, and instead just getting out and exercising as you capable/comfortable until then. For me, knowing I was falling behind on a training plan made things even worse - hence, the golf clubs.
I appreciate all the feedback on this. Some really helpful stuff. I have a follow-up in a couple of weeks so I figure I will stay the course, see if anything changes before that and discuss with the doc what to do next.
For what its worth, I could have gone down this road 25 years ago already. I've always bought into the mindset of "you just have to toughen up a little." After 25+ years I don't think its that easy. I need a little help, at least. I'm also seeking out a therapist so that I'm not just relying on a med to mask my issues.